Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The kernel-trace approach to right congruences on an inverse semigroup


Authors: Mario Petrich and Stuart Rankin
Journal: Trans. Amer. Math. Soc. 330 (1992), 917-932
MSC: Primary 20M18
DOI: https://doi.org/10.1090/S0002-9947-1992-1041051-6
MathSciNet review: 1041051
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A kernel-trace description of right congruences on an inverse semigroup is developed. It is shown that the trace mapping is a complete $ \cap $homomorphism but not a $ \vee$-homomorphism. However, the trace classes are intervals in the complete lattice of right congruences. In contrast, each kernel class has a maximum element, namely the principal right congruence on the kernel, but in general there is no minimum element in a kernel class. The kernel mapping preserves neither intersections nor joins.

The set of axioms presented in [7] for right kernel systems is reviewed. A new set of axioms is obtained as a consequence of the fact that a right congruence is the intersection of the principal right congruences on the idempotent classes.

Finally, it is shown that even though a congruence on a regular semigroup is the intersection of the principal congruences on the idempotent classes, the situation is not the same for right congruences on a regular semigroup. Right congruences on a regular, even orthodox, semigroup are not, in general, determined by their idempotent classes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M18

Retrieve articles in all journals with MSC: 20M18


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1041051-6
Keywords: Right congruences, inverse semigroup, regular semigroup, kernel, trace, right kernel system, Clifford semigroup
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society